Texas, 2005

Damaging Winds in Texas, June 5 to 6, 2005

June 5 to 6, 2005 · NWS LUB · 5 events in 2 counties and zones

Summary of the Wind Event impacting Kent and Lynn counties on June 5th and 6th, 2005:During the early morning hours Monday, June 6, 2005, a weakening area of showers and thunderstorms moved across Kent county. Through accurate reports from citizens and a National Weather Service (NWS) official Co-Operative Observer, the greatest impact from strong and damaging wind occurred in the Jayton, TX…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Summary of the Wind Event impacting Kent and Lynn counties on June 5th and 6th, 2005:During the early morning hours Monday, June 6, 2005, a weakening area of showers and thunderstorms moved across Kent county. Through accurate reports from citizens and a National Weather Service (NWS) official Co-Operative Observer, the greatest impact from strong and damaging wind occurred in the Jayton, TX area between the hours of 11:40 PM and 12:00 AM CST. In reviewing NWS doppler radar data and observational wind, temperature and dew point information from the Texas Tech University West Texas Mesonet stations in O'Donnell and Jayton between 11:00 PM and 12:00 AM CST, two areas of impact were evident. At O'Donnell, TX, located in extreme southern Lynn county, a dissipating area of showers and weak thunderstorms forced what is known as a heat burst. At times, a heat burst will occur in a dissipating thunderstorm with little rainfall. The temperature will increase and the dew point (measure of moisture) will decrease. A sharp increase in temperature and a related sharp decrease in dew point was noted in the mesonet data from O'Donnell around the time of their 61 mph and 63 mph wind gust at 11:00 PM and 11:05 PM CST, respectively. As air rushes down to the ground from a thunderstorm (with little rainfall) it has a tendency to warm through compression. Heat bursts are not uncommon to this area and often result in damage. Showers and thunderstorms became slightly better organized as the activity moved to the east over Kent county. Strong inflow developed behind the activity and a rear inflow jet signature was evident in radar data following a post-storm analysis. Similarly, as this activity began to weaken, the strong winds were transferred to the ground within the down-rush of air (downdraft) from the dissipating area of showers and thunderstorms. These strong winds higher above the surface were able to reach the ground and deliver damaging wind gusts ranging from 62 mph at 11:40 PM at the Jayton (1 mile south) mesonet station to a peak of 78 mph at 11:55 PM CST to 60 mph at 12:00 AM CST as the activity dissipated. These types of downburst and/or straight-line wind events can damage several structures in the path of the wind flow. At times, as the wind flow is prevented from passing through (damaging) a structure, the wind flow will be diverted around or over more dominant structures and can produce varied damage patterns.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 5, 3:53 PM CST, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 5, 3:53 PM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
453 PM CDT SUN JUN 5 2005

.SHORT TERM...
HAVE UPDATED ZONES TO INCLULDE SEVERE THUNDERSTORM WATCH NUMBER
408 IN EFFECT UNTIL MIDNIGHT.

XI

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

11
Hazardous weather outlook, Jun 5, 10:30 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SUN JUN 5 2005

TXZ021>044-061630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
ACROSS PORTIONS OF THE SOUTH AND ROLLING PLAINS...GENERALLY
EAST OF A LINE FROM LEVELLAND TO BROWNFIELD.  THE SLIGHT RISK
INCLUDES THE LUBBOCK METROPOLITAN AREA.

ABUNDANT LOW LEVEL MOISTURE WILL MOVE BACK INTO THE REGION THIS
AFTERNOON AND EVENING ALONG A NEARLY STATIONARY COLD FRONT
LOCATED JUST TO THE SOUTH OF A LINE FROM ODONNELL TO ASPERMONT.  THE
FRONT WILL PUSH NORTHWARD AS A WARM FRONT THIS AFTERNOON AND ALLOW
MOISTURE TO RETURN TO THE AREA...AS WELL AS PROVIDE A LIFTING
MECHANISM TO GENERATE ISOLATED SEVERE THUNDERSTORMS.

THROUGH THE MID AFTERNOON HOURS...THUNDERSTORM ACTIVITY WILL BE
CAPPED BY WARMER AIR ABOVE THE SURFACE.  THE CAP WILL BE BROKEN
THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO RAPIDLY
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT.  DAMAGING WIND
GUSTS WILL ALSO BE POSSIBLE.

THE THREAT OF THUNDERSTORM DEVELOPMENT THIS EVENING WILL FOLLOW THE
MOVEMENT OF THE FRONT AND DEEPER MOISTURE FARTHER TO THE NORTH.

.DAYS TWO THROUGH SEVEN...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...FROM MONDAY THROUGH FRIDAY. AT THIS TIME...THURSDAY AND
FRIDAY HAVE THE HIGHEST POTENTIAL FOR ORGANIZED STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER
4 PM.

LAMARRE

In the hours before

Local storm report, Jun 5, 6:53 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
753 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             DELWIN                  33.88N 100.40W
06/05/2005  0.88 INCH        COTTLE             TX   FIRE DEPT/RESCUE

&&

GS
Local storm report, Jun 5, 7:33 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
833 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  0.88 INCH        SWISHER            TX   LAW ENFORCEMENT

&&

GS
Local storm report, Jun 5, 8:01 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
901 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  0.88 INCH        LUBBOCK            TX   NWS EMPLOYEE

            REPORTED AT 81ST AND QUAKER

0440 PM     HAIL             12 SW LUBBOCK           33.45N 102.02W
06/05/2005  1.00 INCH        LUBBOCK            TX   PUBLIC

0442 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   BROADCAST MEDIA

            REPORTED AT INDIANA AND 102ND

0448 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  1.75 INCH        LUBBOCK            TX   PUBLIC

            REPORTED NEAR 86TH AND GARY

0515 PM     HAIL             9 S LUBBOCK             33.45N 101.88W
06/05/2005  2.00 INCH        LUBBOCK            TX   EMERGENCY MNGR

            REPORTED AT 77TH AND AVE W

0525 PM     HAIL             2 N WILSON              33.35N 101.73W
06/05/2005  4.25 INCH        LYNN               TX   PUBLIC

0536 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0540 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  0.75 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84

0550 PM     HAIL             7 S LUBBOCK             33.47N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT 18TH ST AND ORLANDO AVE

0605 PM     HAIL             5 N GRASSLAND           33.21N 101.59W
06/05/2005  1.75 INCH        LYNN               TX   PUBLIC

0615 PM     HAIL             GIRARD                  33.36N 100.66W
06/05/2005  1.00 INCH        KENT               TX   PUBLIC

0647 PM     HAIL             1 E POST                33.19N 101.36W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            LOCATED ON HIGHWAY 1313

0651 PM     HAIL             6 N JAYTON              33.34N 100.57W
06/05/2005  0.88 INCH        KENT               TX   LAW ENFORCEMENT

0659 PM     HAIL             5 N JAYTON              33.32N 100.57W
06/05/2005  1.75 INCH        KENT               TX   LAW ENFORCEMENT

0702 PM     HAIL             4 N FLOYDADA            34.04N 101.34W
06/05/2005  1.75 INCH        FLOYD              TX   FIRE DEPT/RESCUE

0712 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  2.75 INCH        KING               TX   CO-OP OBSERVER

0730 PM     HAIL             DELWIN                  33.88N 100.40W
06/05/2005  0.88 INCH        COTTLE             TX   FIRE DEPT/RESCUE

0747 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            REPORTED 5SE OF POST ON HWY 84

0823 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  0.88 INCH        SWISHER            TX   LAW ENFORCEMENT

&&

GS
Local storm report, Jun 5, 8:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
907 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  1.00 INCH        SWISHER            TX   CO-OP OBSERVER

            HAIL BEGAN AT 815 PM AND LASTED 8 MINUTES

&&

GS
Local storm report, Jun 5, 9:01 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1001 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  0.88 INCH        LUBBOCK            TX   NWS EMPLOYEE

            REPORTED AT 81ST AND QUAKER

0440 PM     HAIL             12 SW LUBBOCK           33.45N 102.02W
06/05/2005  1.00 INCH        LUBBOCK            TX   PUBLIC

0442 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  0.75 INCH        LUBBOCK            TX   BROADCAST MEDIA

            REPORTED AT INDIANA AND 102ND

0445 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   BROADCAST MEDIA

0448 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  1.75 INCH        LUBBOCK            TX   PUBLIC

            REPORTED NEAR 86TH AND GARY

0515 PM     HAIL             9 S LUBBOCK             33.45N 101.88W
06/05/2005  2.00 INCH        LUBBOCK            TX   EMERGENCY MNGR

            REPORTED AT 77TH AND AVE W

0525 PM     HAIL             2 N WILSON              33.35N 101.73W
06/05/2005  4.25 INCH        LYNN               TX   PUBLIC

0536 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0536 PM     HAIL             2 W RANSOM CANYON       33.53N 101.72W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0540 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  0.75 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84

0550 PM     HAIL             7 S LUBBOCK             33.47N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT 18TH ST AND ORLANDO AVE

0605 PM     HAIL             5 N GRASSLAND           33.21N 101.59W
06/05/2005  1.75 INCH        LYNN               TX   PUBLIC

0615 PM     HAIL             GIRARD                  33.36N 100.66W
06/05/2005  1.00 INCH        KENT               TX   PUBLIC

0633 PM     HAIL             2 E LOCKNEY             34.12N 101.41W
06/05/2005  1.00 INCH        FLOYD              TX   PUBLIC

0644 PM     HAIL             1 S POST                33.18N 101.38W
06/05/2005  1.75 INCH        GARZA              TX   PUBLIC

0647 PM     HAIL             1 E POST                33.19N 101.36W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            LOCATED ON HIGHWAY 1313

0651 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

0651 PM     HAIL             6 N JAYTON              33.34N 100.57W
06/05/2005  0.88 INCH        KENT               TX   LAW ENFORCEMENT

0653 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  1.75 INCH        KING               TX   LAW ENFORCEMENT

0655 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            REPORTED 5SE OF POST ON HWY 84

0659 PM     HAIL             5 N JAYTON              33.32N 100.57W
06/05/2005  1.75 INCH        KENT               TX   LAW ENFORCEMENT

0702 PM     HAIL             4 N FLOYDADA            34.04N 101.34W
06/05/2005  1.75 INCH        FLOYD              TX   FIRE DEPT/RESCUE

0712 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  2.75 INCH        KING               TX   CO-OP OBSERVER

0730 PM     HAIL             DELWIN                  33.88N 100.40W
06/05/2005  0.88 INCH        COTTLE             TX   FIRE DEPT/RESCUE

0815 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  1.00 INCH        SWISHER            TX   CO-OP OBSERVER

            HAIL BEGAN AT 815 PM AND LASTED 8 MINUTES

0823 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  0.88 INCH        SWISHER            TX   LAW ENFORCEMENT

&&

GS
Local storm report, Jun 5, 9:06 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  0.88 INCH        LUBBOCK            TX   NWS EMPLOYEE

            REPORTED AT 81ST AND QUAKER

0440 PM     HAIL             12 SW LUBBOCK           33.45N 102.02W
06/05/2005  1.00 INCH        LUBBOCK            TX   PUBLIC

0442 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  0.75 INCH        LUBBOCK            TX   BROADCAST MEDIA

            REPORTED AT INDIANA AND 102ND

0445 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   BROADCAST MEDIA

0448 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  1.75 INCH        LUBBOCK            TX   PUBLIC

            REPORTED NEAR 86TH AND GARY

0509 PM     HAIL             LUBBOCK                 33.58N 101.88W
06/05/2005  1.75 INCH        LUBBOCK            TX   OFFICIAL NWS OBS

0515 PM     HAIL             9 S LUBBOCK             33.45N 101.88W
06/05/2005  2.00 INCH        LUBBOCK            TX   EMERGENCY MNGR

            REPORTED AT 77TH AND AVE W

0525 PM     HAIL             2 N WILSON              33.35N 101.73W
06/05/2005  4.25 INCH        LYNN               TX   PUBLIC

0536 PM     HAIL             2 W RANSOM CANYON       33.53N 101.72W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0536 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0540 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  0.75 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84

0550 PM     HAIL             7 S LUBBOCK             33.47N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT 18TH ST AND ORLANDO AVE

0605 PM     HAIL             5 N GRASSLAND           33.21N 101.59W
06/05/2005  1.75 INCH        LYNN               TX   PUBLIC

0615 PM     HAIL             GIRARD                  33.36N 100.66W
06/05/2005  1.00 INCH        KENT               TX   PUBLIC

0633 PM     HAIL             2 E LOCKNEY             34.12N 101.41W
06/05/2005  1.00 INCH        FLOYD              TX   PUBLIC

0644 PM     HAIL             1 S POST                33.18N 101.38W
06/05/2005  1.75 INCH        GARZA              TX   PUBLIC

0647 PM     HAIL             1 E POST                33.19N 101.36W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            LOCATED ON HIGHWAY 1313

0651 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

0651 PM     HAIL             6 N JAYTON              33.34N 100.57W
06/05/2005  0.88 INCH        KENT               TX   LAW ENFORCEMENT

0653 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  1.75 INCH        KING               TX   LAW ENFORCEMENT

0655 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            REPORTED 5SE OF POST ON HWY 84

0659 PM     HAIL             5 N JAYTON              33.32N 100.57W
06/05/2005  1.75 INCH        KENT               TX   LAW ENFORCEMENT

0702 PM     HAIL             4 N FLOYDADA            34.04N 101.34W
06/05/2005  1.75 INCH        FLOYD              TX   FIRE DEPT/RESCUE

0712 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  2.75 INCH        KING               TX   CO-OP OBSERVER

0730 PM     HAIL             DELWIN                  33.88N 100.40W
06/05/2005  0.88 INCH        COTTLE             TX   FIRE DEPT/RESCUE

0815 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  1.00 INCH        SWISHER            TX   CO-OP OBSERVER

            HAIL BEGAN AT 815 PM AND LASTED 8 MINUTES

0823 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  0.88 INCH        SWISHER            TX   LAW ENFORCEMENT

&&

GS

The radar

The Lubbock radar (KLBB), 75 km away, was scanning. The volume nearest the first event began at 04:58 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lynn

When
June 5, 11:00 PM CST
Where
Lynn County, 1 mi N of Odonnell
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.983, -101.833

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Lynn

When
June 5, 11:05 PM CST
Where
Lynn County, 1 mi N of Odonnell
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.983, -101.833

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Kent

When
June 5, 11:40 PM CST
Where
Kent County, 1 mi S of Jayton
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.233, -100.583

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Kent

When
June 5, 11:55 PM CST
Where
Kent County, 1 mi S of Jayton
Measured
68 kt (78 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.233, -100.583

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Kent

When
June 6, 12:00 AM CST
Where
Kent County, 1 mi S of Jayton
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.233, -100.583

Measured by the Texas Tech/West Texas Mesonet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465629, 5465630, 5465690, 5465691, 5465692.